MAUDE Adverse Event Report: NORTHGATE TECHNOLOGIES INC. AUTOLITH TOUCH; LITHOTRIPTOR

NORTHGATE TECHNOLOGIES INC. AUTOLITH TOUCH; LITHOTRIPTOR
Model Number 72-00275-0R
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
On 09/21/2023 northgate technologies was made aware of an alleged malfunction of the device that prevent the devices from being used (blank screen).The device was not returned for evaluation until 09/28/2023.During the service evaluation it was identified that the insulated wires from the high voltage transformer were disconnected from the high voltage pcb within the device among a number of other instances of physical damage noted to the exterior and interior of the device.
 
Additional Manufacturer Narrative
During the service evaluation of this device it was identified that the insulated wires from the high voltage transformer were disconnected from the high voltage pcb and found the 50k ohm resistor broken loose from the hv pcb within the device.With the hv wires disconnected from the resistor, the unit will not be able to function as intended since a connected probe requires both wires to be connected to fire.However, there is a potential for electrical shock if the disconnected wire touches the metal case and if someone happens to make physical contact with the device or the patient while shots are being fired.This report is being filed as a malfunction because the disconnection of the wires from the transformer to the hv pcb constitutes an increased risk of potential shock if the disconnected wire were to come into contact with the metal housing.It is currently unknown if this damage was present in the field or occurred in transit.There have been 5 other occurrences of hv wires coming disconnected from boards in the last 2 years.A possible root cause is that this could occur during shipping transit, if the device was dropped by end user or during cover removal and reinstallation process of the unit at the user facility and the insulated wire from the high voltage transformer to the pcb was either accidentally pulled or yanked.Warnings have been provided in the operator's manual that "the unit should not be opened except by a qualified service person.Tampering by unqualified persons can damage the unit and void the warranty".The operators manual indicates the dielectric and leakage testing has to be performed annually on devices.This device would fail that testing with the wire disconnected.The device history record for 22322rccb from march of 2018 (mo 12836) was reviewed and the device passed all testing.Nothing out of the ordinary was noted.The device has been returned to nti for repair / evaluation previously via rma 31356 (10/2018) with a complaint of device not working due to water damage.The complaint was verified, the unit did show signs of water inside the top edge of the front panel and at the bottom edge of the lcd.The lcd was damaged due to the water.The lcd was replaced, and the device was recalibrated and passed fqc testing.A corrective action of applying a tie wrap to secure the high voltage transformer cable that prevents it from coming loose from the power resistor and making contact with the metal case was implemented under ecn-4493, on 30th march, 2020.Nor-doc-dra-0025 risk analysis was reviewed.Risk id 7.3.5 (a) refers to accidental mechanical damage with a potential hazard of patient or user injury by a damaged device.The potential hazard is delay in surgical procedure due to the machine not operating.The risk level post mitigation is an n which makes this an acceptable risk.There is an indication in the manual stating "be sure to inspect the autolith® touch unit and any accessories for proper operation before each use.If the unit is found to be defective or damaged, it should be returned to the manufacturer or qualified service personnel for inspection and repair." a clinical evaluation was performed per nor-doc-cer-0002 which proved the benefits of lithotripsy outweigh the risks.Nor-doc-dra-0025 risk analysis, risk id 7.1.1(a) addresses, "electricity - possible shock to patient and/or user due to electric shock" with the possible hazard identified as "break down of insulation on internal generator wires could cause electric shock".The mitigation is that the device was evaluated and passed iec 60601-1 safety testing.The severity is identified as a 5 (potential death) with a likelihood of severity of a 1 (incredible).The risk of death, or serious injury is considered less than remote.A clinical evaluation was performed per nor-doc-cer-0002 which proved the benefits of lithotripsy outweigh the risks.Risk id 7.4.5(c) refers to the risk of not getting the unit to function causing a delay in the procedure.The risk of death or serious injury from the stated issue is remote.If further information were to become available, a follow-up report would be submitted.

Brand Name
AUTOLITH TOUCH
Common Device Name
LITHOTRIPTOR
Manufacturer (Section D)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin IL 60123
Manufacturer (Section G)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin
Manufacturer Contact
todd gatto
1591 scottsdale court
elgin, IL 60123
8476088900
MDR Report Key18112272
Report Number0001450997-2023-00007
Device Sequence Number15371304
Product Code FFK
UDI-Device Identifier00817183020523
UDI-Public00817183020523
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K130368
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number72-00275-0R
Device Catalogue NumberM0054668R0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2023
Initial Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown